Discussions By Condition: Repiratory conditions

choking sensation after coughing

Posted In: Repiratory conditions 3 Replies
  • Posted By: garym897
  • April 1, 2007
  • 11:11 AM

my wife has had a cough for about 4 weeks now we have seen 8 doctors no one has given us an explanation what the problem could be after a heavy cough she cannot get any breath in or out which is very frightening this can last up 2to 30 sec but most times it lasts a few secs she has been given antacids a week a ago (lansoprazole 30mg ) to take can anyone shed some light on this also any suggestions on how to stop the dry coughing

Reply Flag this Discussion

3 Replies:

  • My husband was going through the same thing. They gave him antibiotics, steroid shots and prescription cough medicine. Two months later, he is still coughing. Last night I woke up coughing and gasping for air. What is this?
    Anonymous 42,789 Replies Flag this Response
  • I think you should be tested for "Laryngophageal Reflux". I am the same way and Dr did a test,putting a thin scope in my nose and checked my Larynx. Proton Pump inhibitors will help but you need the test first.:) Hugs Shirley
    Shirley M 21 Replies Flag this Response
  • Sounds like WHOOPING COUGH to me!!!!Remember, vaccinations for whooping cough (when you are a baby) are not life long, and usually require a booster shot in your early to late teens. I was 32 when i caught Whooping Cough and it wasn't pleasant. I was not aware that a booster was required at this age.
    Anonymous 42,789 Replies
    • January 5, 2008
    • 09:51 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?